Arkansas, 2012

Drought in Arkansas, June 19 to 30, 2012

June 19 to 30, 2012 · NWS SHV · 9 events in 9 counties and zones

After a near normal to slightly below normal spring, rainfall wise across Southwest Arkansas, rainfall deficits began once again in the later half of May and throughout the month of June. The precipitation deficits were significant enough that as of June 19th, all of Southern and Southwest Arkansas was classified as being in D2 Severe Drought Status.

Where it happened

Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
9

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

After a near normal to slightly below normal spring, rainfall wise across Southwest Arkansas, rainfall deficits began once again in the later half of May and throughout the month of June. The precipitation deficits were significant enough that as of June 19th, all of Southern and Southwest Arkansas was classified as being in D2 Severe Drought Status. Portions of Southwest Arkansas towards the end of the month of June were classified as D3 Extreme Drought Status.

The following are a few selected cities across Southwest Arkansas with their June rainfall totals and departures from normal as well as their 2012 rainfall totals and departures from normal.

Texarkana June rainfall was 0.67. The departure from normal was -3.78.|Texarkana yearly rainfall was 16.16. The departure from normal was -8.91.|Dequeen June rainfall was 2.40. The departure from normal was -2.11.|Dequeen yearly rainfall was 15.77. The departure from normal was -9.87.|El Dorado June rainfall was 0.93. The departure from normal was -3.97.|El Dorado yearly rainfall was 19.47. The departure from normal was -8.41.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 18, 8:32 PM CST, 3 hours 28 minutes earlier.

Area forecast discussion, Jun 18, 8:32 PM CST, 3 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
932 PM CDT MON JUN 18 2012

.DISCUSSION...

ISOLATED SHOWERS PERSIST IN DEEP EAST TEXAS AND WEST CENTRAL
LOUISIANA...BUT THIS ACTIVITY SHOULD DISSIPATE WITHIN THE NEXT
HOUR AND ALLOW THE RADAR TO GO PPINE. MID AND HIGH LEVEL
CLOUDINESS WILL LINGER THROUGH THE NIGHT...SO PARTLY CLOUDY
WORDING SHOULD SUFFICE IN THE FORECAST. UPDATE WILL BE MAINLY
COSMETIC AS WE MOVE SILENT 10 CENTS FORWARD INTO THE EVENING TIME
FRAME AS CONVECTION ENDS. NO ADJUSTMENTS TO TEMPS WILL BE NEEDED.

ELEVEN

&&

.AVIATION...

CONCERNING THE ARKLATEX...DEEP SOUTHERLY FLOW BACKS TO NORTHEAST BY
20KFT. SPEEDS ARE LIGHT...BUT MOIST. SFC WINDS WILL BE SE 5KTS OR
LESS OVERNIGHT WITH MVFR CIGS AND VSBY 10-14Z. LOW STRATUS CLOUDS
MOVE QUICKLY BACK INTO I-20 CORRIDOR BY DAYBREAK WITH SOME PATCHY
FOG POSSIBLE WHERE HEAVY RAIN FELL ON MONDAY. TUESDAY WILL SEE
SCATTERED DIURNAL CONVECTION ONCE AGAIN AND PERHAPS FARTHER WEST
FROM KTYR...TO KSHV WITH SFC WINDS S 5-15 KTS ACROSS MUCH OF AREA.
LIGHTNING...HEAVY RAIN AND BRIEF GUSTS TO 35KTS NEAR DOWNPOURS. /24/

&&

.UPDATED POINT TEMPS/POPS...
SHV  71  90  71  91  70 /  10  30  20  20  10
MLU  72  90  71  92  69 /  10  20  20  10  10
DEQ  69  89  69  92  65 /  10  20  20  10  10
TXK  71  89  71  92  67 /  10  20  20  10  10
ELD  68  90  68  92  67 /  10  20  20  10  10
TYR  72  89  72  90  70 /  10  40  30  30  20
GGG  71  89  71  91  70 /  10  40  30  20  20
LFK  71  89  71  92  70 /  10  40  30  30  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

11/24
Hazardous weather outlook, Jun 18, 10:47 AM CST, 13 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1147 AM CDT MON JUN 18 2012

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-191100-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1147 AM CDT MON JUN 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

INCREASING DEEP SOUTHERLY FLOW...A WEAK DISTURBANCE ACROSS
THE SOUTHEAST TEXAS AND SOUTHERN LOUISIANA GULF COAST...
AND INCREASING INSTABILITY WILL RESULT IN SCATTERED THUNDERSTORMS
ACROSS THE REGION TODAY AN TONIGHT. THESE THUNDERSTORMS WILL HAVE
THE CAPABILITY TO PRODUCE STRONG WIND GUSTS...CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS. WIDESPREAD SEVERE STORMS ARE
NOT LIKELY...HOWEVER...AN ISOLATED SEVERE THUNDERSTORM PRODUCING
DAMAGING WIND CANNOT BE RULED OUT THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION SHOULD NOT BE NEEDED TODAY THROUGH TONIGHT.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

9 drought. Local standard time, as filed.

Drought, Columbia

When
June 19, 12:00 AM CST to June 30, 11:59 PM CST
Where
Columbia forecast zone
Reported by
Emergency Manager
Coordinates
33.214, -93.227 (the zone’s center; the record gives no point)

Drought, Hempstead

When
June 19, 12:00 AM CST to June 30, 11:59 PM CST
Where
Hempstead forecast zone
Reported by
Emergency Manager
Coordinates
33.735, -93.668 (the zone’s center; the record gives no point)

Drought, Howard

When
June 19, 12:00 AM CST to June 30, 11:59 PM CST
Where
Howard forecast zone
Reported by
Emergency Manager
Coordinates
34.089, -93.993 (the zone’s center; the record gives no point)

Drought, Lafayette

When
June 19, 12:00 AM CST to June 30, 11:59 PM CST
Where
Lafayette forecast zone
Reported by
Emergency Manager
Coordinates
33.241, -93.607 (the zone’s center; the record gives no point)

Drought, Little River

When
June 19, 12:00 AM CST to June 30, 11:59 PM CST
Where
Little River forecast zone
Reported by
Emergency Manager
Coordinates
33.701, -94.234 (the zone’s center; the record gives no point)

Drought, Miller

When
June 19, 12:00 AM CST to June 30, 11:59 PM CST
Where
Miller forecast zone
Reported by
Emergency Manager
Coordinates
33.312, -93.892 (the zone’s center; the record gives no point)

Drought, Nevada

When
June 19, 12:00 AM CST to June 30, 11:59 PM CST
Where
Nevada forecast zone
Reported by
Emergency Manager
Coordinates
33.664, -93.307 (the zone’s center; the record gives no point)

Drought, Sevier

When
June 19, 12:00 AM CST to June 30, 11:59 PM CST
Where
Sevier forecast zone
Reported by
Emergency Manager
Coordinates
33.997, -94.241 (the zone’s center; the record gives no point)

Drought, Union

When
June 19, 12:00 AM CST to June 30, 11:59 PM CST
Where
Union forecast zone
Reported by
Emergency Manager
Coordinates
33.171, -92.597 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2012Every state in 2012This day in weather historyWarnings in Arkansas, June 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 381088, 381089, 381090, 381091, 381092, 381093, 381094, 381095, 381096.